MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RESOLUTION CLIP; CLIP, HEMOSTATIC

BOSTON SCIENTIFIC CORPORATION RESOLUTION CLIP; CLIP, HEMOSTATIC
Model Number M00522600
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Difficult to Open or Close (2921); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a resolution clip device was used in the stomach for a lesion during an endoscopic submucosal dissection (esd) procedure performed on (b)(6) 2023.During the procedure, the clip was able to grasp and lock onto tissue; however, the clip could not detach from the catheter to deploy.The physician attempted to open and close the device, but was unsuccessful.The clip was bent, and the joint area was curved.The procedure was completed with another resolution clip device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of clip could not deploy.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of clip could not deploy.Block h10: investigation results the resolution clip was returned to boston scientific for laboratory analysis.Visual inspection noted the device returned with the clip assembly attached, but no outer sheath present.A microscopic examination was performed, and it was found that that the clip had both activations performed.Additionally, a functional examination was performed, and it was found that there is no communication between the handle and the clip assembly.No other problems with the device were noted.The reported event of clip could not deploy was confirmed.The investigation found that the device was returned with the clip assembly attached, with both activations performed and with no communication between the handle and the clip assembly.Additionally, the device returned without the outer sheath, however there is not enough evidence to clarify how these exactly occurred.The investigation findings and all information available do not lead to a clear conclusion about the cause of the reported adverse event.Therefore, the most probable root cause is cause not established.

Brand Name
RESOLUTION CLIP
Common Device Name
CLIP, HEMOSTATIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18502476
Report Number3005099803-2023-07162
Device Sequence Number12738060
Product Code PKL
UDI-Device Identifier08714729504764
UDI-Public08714729504764
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K222503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2026
Device Model NumberM00522600
Device Catalogue Number2260
Device Lot Number0032049983
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/22/2023
Supplement Date Received by Manufacturer03/11/2024
Initial Report FDA Received Date01/12/2024
Supplement Report FDA Received Date04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexMale
Patient Weight85 KG